MAUDE Adverse Event Report: CAREFUSION, INC UNIPOLAR BOVIE CORD W/UNIVERSAL PLUG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CAREFUSION, INC UNIPOLAR BOVIE CORD W/UNIVERSAL PLUG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 88-9199
Medical Device Problem Code Optical Discoloration (2999)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).28jun2023 writer sent the customer an email acknowledging receipt of the complaint and requested follow up information including as to if there was any patient impact related to this event.Writer provided contact information.Device not yet evaluated, if the device is evaluated a follow up will be sent.
 
Event or Problem Description
Verbatim: customer reported the cord started to change to a glowing orange color.The end that connects into the instrument that leads to the flexible portion of the hub also near gray cord where cord stops at blueish connecter started to glow orange.The customer reports that they left cord in biohazard bag.Wed 06/28/2023 ¿ what is the material number? 88-9199 ¿ what is the lot number? 100435 ¿ was the product received in this condition? no ¿ please confirm whether or not there was any patient impact.No harm or injury to patient ¿ do you have photos showing the reported issue? yes ¿ attached to the email.¿ is the product available to send back to us for an evaluation? yes.¿ please provide date of incident.(b)(6) 2023.07jul2023 additional information: yes the cord changed to a glowing orange color because it got too hot.The cord started to glow orange in color, but once the cord separated, it went back to the original grey color.No further information is not available.
 
Event or Problem Description
Verbatim: customer reported the cord started to change to a glowing orange color.The end that connects into the instrument that leads to the flexible portion of the hub also near gray cord where cord stops at blueish connecter started to glow orange.The customer reports that they left cord in biohazard bag.(b)(6) 2023 ¿ what is the material number? 88-9199 ¿ what is the lot number? 100435 ¿ was the product received in this condition? no ¿ please confirm whether or not there was any patient impact.No harm or injury to patient ¿ do you have photos showing the reported issue? yes ¿ attached to the email ¿ is the product available to send back to us for an evaluation? yes ¿ please provide date of incident.(b)(6) 2023.Additional information: yes the cord changed to a glowing orange color because it got too hot.The cord started to glow orange in color, but once the cord separated, it went back to the original grey color.No further information is not available.
 
Additional Manufacturer Narrative
(b)(4).Follow up the complaint product was returned, and an evaluation was performed.The returned device was reviewed and was confirmed to have signs of significant wear and tear.The lot number was confirmed to be 100435 which was sold to carefusion/bd in 2017.This device is only validated for 20 sterilizations/uses.The product at the time of manufacturing would have conformed to all specifications for the production.The root cause for the reported issue is most likely due to wear during maintenance/processing, excessive use and sterilization, and appears to have reached end of life.There have been no issues identified with the material or manufacturing process.

Brand Name
UNIPOLAR BOVIE CORD W/UNIVERSAL PLUG
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CAREFUSION, INC
75 north fairway drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
75 north fairway drive
vernon hills IL 60061
Manufacturer Contact
anna wehrheim
75 north fairway drive
vernon hills, IL 60061
8015652341
MDR Report Key17320284
Report Number1423507-2023-00094
Device Sequence Number12384232
Product Code GEI
UDI-Device Identifier10885403154805
UDI-Public(01)10885403154805
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K971540
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number88-9199
Device Catalogue Number88-9199
Device Lot Number100435
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2023
Supplement Date Received by Manufacturer07/07/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown